Alert archive / Minnesota / Areal Flood Warnings in 2019
Areal Flood Warning 21, NWS La Crosse, WI
NWS La Crosse, WI issued this areal flood warning at Jul 6, 2019, 4:32 AM CDT for Dodge County, Olmsted County, Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2019, 4:32 AM CDT (09:32 UTC)
- Expired
- Jul 6, 2019, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dodge County, MN, Olmsted County, MN
The radar
The Minneapolis radar (KMPX), 113 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
186 WGUS43 KARX 060932 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 432 AM CDT Sat Jul 6 2019 MNC039-109-061530- /O.NEW.KARX.FA.W.0021.190706T0932Z-190706T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Olmsted MN-Dodge MN- 432 AM CDT Sat Jul 6 2019 The National Weather Service in La Crosse has issued a * Flood Warning for... West central Olmsted County in southeastern Minnesota... East central Dodge County in southeastern Minnesota... * Until 1030 AM CDT Saturday. * At 428 AM CDT, flooding continued along the South Branch Middle Fork Zumbro River at Oxbow Park. Law enforcement reported several road closures, but slowly improving conditions. * Some locations that will experience flooding include... Mantorville, Kasson, Byron, Oxbow Park and Danesville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 4411 9260 4400 9259 4400 9276 4409 9277 $$ JAM
1 follow-up statement
309 WGUS83 KARX 061526 FLSARX Flood Statement National Weather Service La Crosse WI 1026 AM CDT Sat Jul 6 2019 MNC039-109-061531- /O.EXP.KARX.FA.W.0021.000000T0000Z-190706T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Olmsted MN-Dodge MN- 1026 AM CDT Sat Jul 6 2019 ...THE FLOOD WARNING WILL EXPIRE AT 1030 AM CDT FOR WEST CENTRAL OLMSTED AND EAST CENTRAL DODGE COUNTIES... Water levels are receding and law enforcment has indicated conditions are improving...therefore the warning will be allowed to expire. However...a few township roads near the South Branch Middle Fork Zumbro River continue to be impacted by high water. Please continue to heed any road closures. LAT...LON 4411 9260 4400 9259 4400 9276 4409 9277 $$ DTJ
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this areal flood warning went out at Jul 6, 2:47 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 6, 2:47 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 247 AM CDT Sat Jul 6 2019 .SHORT TERM...(Today and tonight) Issued at 247 AM CDT Sat Jul 6 2019 The remaining showers and storms over the eastern part of the area are expected to shift out of area this morning. With the activity on the downswing, not expecting there will be enough left after sunrise to cause any additional problems, but a brief downpour could still occur with any of the stronger showers/storms. After that, the area of high pressure over southern Canada will build slowly south and become the dominant feature for the afternoon through tonight. Look for the cloud cover to diminish this afternoon with mostly clear conditions expected overnight. .LONG TERM...(Sunday through Friday) Issued at 247 AM CDT Sat Jul 6 2019 The focus in this period will be from Monday night through Wednesday with more rain chances. The upper level ridge that temporarily builds over the Midwest this weekend will move east into the Great Lakes allowing southwest flow to return to the region. This will allow for a short wave trough to approach the region late Monday night and then move across the area Tuesday. This wave then looks to be followed by a northern stream system for Tuesday night and Wednesday. The lead short wave trough coming out of the southwest looks to produce some weak pv advection in the 500-300 mb layer as it passes by. The northern stream system looks to be stronger with some weak to moderate pv advection possible Tuesday night into Wednesday. The low level moisture transport looks to become focused on the area late Monday night into Tuesday morning. The best rain chances should be tied to this moisture transport and will have 40 to 60 percent chances across the area for Tuesday. The main moisture transport axis looks to be off to the east of the area Tuesday night and Wednesday ahead of the northern stream system. However, there does look to be a secondary axis coming around the base of the trough with that focused into the area Tuesday night into Wednesday morning. This will help to maintain at least some scattered showers and storms through Wednesday morning before everything looks to slide east of the area Wednesday afternoon and evening. The rest of the week looks to be dry as upper level ridging builds back into the Upper Midwest from the southwest. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1052 PM CDT Fri Jul 5 2019 Persistent showers with locally heavy rain will continue near RST over the next few hours with perhaps a rumble of thunder or two. This activity is expected to diminish early in the TAF period. The overall complex of showers will slowly drift east/southeast through the early morning hours, gradually diminishing as it does so. Main concern heading into Saturday will be some low stratus advecting into the area from the northeast shortly after daybreak. Ceilings will likely drop to MVFR with a good chance of dipping into IFR at both RST/LSE. This should scatter out with ceilings rising towards midday as daytime mixing takes hold. No precipitation expected to impact the TAF sites on Saturday with winds staying generally light out of the north to northeast. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...04 LONG TERM...04 AVIATION...Kurz
Hazardous weather outlook, Jul 5, 5:30 AM CDT, 23 hours 2 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 530 AM CDT Fri Jul 5 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-061030- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 530 AM CDT Fri Jul 5 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms will be possible through tonight. Some of the stronger storms will have the potential to produce locally heavy rains and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The chances for thunderstorms will continue through the weekend. Severe weather is not expected with this activity. Additional chances for thunderstorms will occur from Monday night through Thursday. It is too early to determine if there is a risk of severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through the weekend. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. 04/DMD
In the hours before
Local storm report, Jul 5, 11:50 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1150 PM CDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM HEAVY RAIN KASSON 44.03N 92.75W
07/05/2019 M4.80 INCH DODGE MN BROADCAST MEDIA
&&Local storm report, Jul 6, 12:19 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1219 AM CDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM FLASH FLOOD MANTORVILLE 44.07N 92.75W
07/06/2019 DODGE MN LAW ENFORCEMENT
SEVERAL ROADS THROUGHOUT THE COUNTY CLOSED
DUE TO WATER OVER ROADS.
&&Local storm report, Jul 6, 12:32 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1232 AM CDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HEAVY RAIN 1 NW KASSON 44.04N 92.76W
07/05/2019 E6.80 INCH DODGE MN PUBLIC
RELAYED VIA BROADCAST MEDIA.
1203 AM HEAVY RAIN BYRON 44.03N 92.64W
07/06/2019 M6.70 INCH OLMSTED MN BROADCAST MEDIA
1157 PM HEAVY RAIN CLAREMONT 44.05N 93.00W
07/05/2019 E3.80 INCH DODGE MN PUBLIC
RELAYED VIA BROADCAST MEDIA.
&&Local storm report, Jul 6, 1:27 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
127 AM CDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM FLASH FLOOD BYRON 44.03N 92.65W
07/06/2019 OLMSTED MN BROADCAST MEDIA
U.S. HIGHWAY 14 CLOSED IN BYRON WITH WATER
ACROSS BOTH LANES. VIA KIMT TWITTER.
&&Local storm report, Jul 6, 2:04 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
204 AM CDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 AM HEAVY RAIN 1 SSW ROCHESTER 44.00N 92.48W
07/06/2019 M3.75 INCH OLMSTED MN TRAINED SPOTTER
&&Special weather statement, Jul 6, 4:07 AM CDT, 25 minutes before
Special Weather Statement National Weather Service La Crosse WI 407 AM CDT Sat Jul 6 2019 WIZ061-060945- Grant- 407 AM CDT Sat Jul 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GRANT COUNTY... At 406 AM CDT, a strong thunderstorm was located over Fennimore, or 9 miles northeast of Lancaster, moving east at 20 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Fennimore, Preston, Montfort, Livingston, Annaton, Highway 61 And County T, Red Oak Ridge and Stitzer. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4288 9070 4314 9066 4318 9043 4287 9043 TIME...MOT...LOC 0906Z 270DEG 16KT 4297 9061 JAM
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:43 PM CDT | Special Weather Statement | ARX | Mower | 32 min |
| Jul 5, 10:30 PM CDT | Flash Flood Warning | ARX | Dodge, Olmsted | 3 hr |
| Jul 6, 1:28 AM CDT | Flash Flood Warning | ARX | Dodge, Olmsted | 3 hr |
| Jul 6, 6:48 AM CDT | Areal Flood Warning | ARX | Olmsted | 10 hr |
| Jul 6, 8:32 AM CDT | River Flood Warning | ARX | Olmsted | 36 hr |
| Jul 6, 9:25 AM CDT | River Flood Warning | ARX | Wabasha | 51 hr |
Nearby
Areal Flood Warnings in Minnesota, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.